Top
30
Doctor insights on: Changing From Depo Provera To Microgynon

Share
1

1
I took microgynon then micronor (norethindrone). Changed to Depo-Provera provera instead not near my period. Do I need extra precautions for 7 or 14 days?

I took microgynon then micronor (norethindrone). Changed to Depo-Provera provera instead not near my period. Do I need extra precautions for 7 or 14 days?

No: If you have been taking these hormonal contraceptive methods as prescribed, then you have continuously suppressed your ovaries from ovulating appropriately. Changing from one form of hormonal contraception to another does not put you at increased risk for pregnancy. ...Read more

Dr. Cynthia Palabrica
932 Doctors shared insights

Depo Provera (Definition)

Depo-Provera is a progestin-based agent which is a kind of women's ...Read more


2

2
I started microgynon after have the Depo-Provera injection once a few months ago: I haven't bled in my pill free week. Should I be worried?

I started microgynon after have the Depo-Provera injection once a few months ago: I haven't bled in my pill free week. Should I be worried?

Not a problem: It can actually take the Depo Provera (medroxyprogesterone) 6-8 months to get out if your system. It is preventing the lining from growing, so there is nothing to shed during your placebo week. Don't stop you pills! It should correct itself on a few months. ...Read more

3

3
Can taking depo-provera injection and microgynon together to treat side effects of a fibroid and dub be harmful? .

Can taking depo-provera injection and microgynon together to treat side effects of a fibroid and dub be harmful? .

Not usually: The only time this is a problem is when you are on these medications for prolonged periods of time. See your Provider for a discussion of the SE. It is better to have the bleeding under control. So the benefits outweigh the risks for you at this time. ...Read more

4

4
Are Depo-Provera shots associated with horrible mood changes?

Are Depo-Provera shots associated with horrible mood changes?

Some say yes: There are patients who use depoprovera for birth control who complain of mood issues. People who suffer from preexisting depression can see a worsening of symptoms. Overall it is a well tolerated method for most but mood changes can occur. ...Read more

10

10
Is there a way to avoid gaining weight on Depo Provera (medroxyprogesterone)? I have gained appx 5 lbs (112-116 lbs) in two months w/o diet change but I've been exercising

Is there a way to avoid gaining weight on Depo Provera (medroxyprogesterone)? I have gained appx 5 lbs (112-116 lbs) in two months w/o diet change but I've been exercising

Healthy Lifestyle: You are doing all of the right things! Keep active and stick with your healthy diet. Hop on the scale once a week just to keep an eye on your number. This will help you make small dietary changes to maintain your weight! ...Read more

11

11
What could be the cause of bad cramps and headaches and mood changes after getting the Depo-Provera shot?

What could be the cause of bad cramps and headaches and mood changes after getting the Depo-Provera shot?

Estrogen: I assume your are talking about injection of long-acting sex hormones, usually prescribed for contraception or excessive uterine bleeding. If so, the answer to your question is "yes, most assuredly" better think twice about having another such injection because effects of one injection often persist for as long as three months. ...Read more

12

12
Extreme nausea and mood changes on Depo-Provera provera, (medroxyprogesterone) what can this be from and how can I stop this?

Extreme nausea and mood changes on Depo-Provera provera, (medroxyprogesterone) what can this be from and how can I stop this?

Depo Provera (medroxyprogesterone): Stop your depot for a few days and see what develops. If things are better contact your doctor and let her/him know and follow up. ...Read more

15

15
Why does all birth control change the color of discharge? I'm barely experiencing the change of color my discharge since I got my Depo-Provera injection.

Why does all birth control change the color of discharge? I'm barely experiencing the change of color my discharge since I got my Depo-Provera injection.

Unclear: I hadn't heard that birth control changes the color of one's discharge? Definitely a progesterone only hormone like Depot Provera (medroxyprogesterone) can change the consistency of the discharge, but I hadn't heard about it changing the color. The bottom line, unless your discharge is itchy or foul-smelling, there's likely nothing wrong with your vagina or discharge. ...Read more

18

18
Taking a break from my Depo-Provera it's been 3years. I did not get the shot now my nipples are very sore, side effect? & will I see a change in my body?

Hormones: Now that you are off depoprovera you will return to your normal hormonal state. Any symptoms you have will no longer be related to depoprovera. ...Read more

20

20
Why is it that my Depo-Provera shot changes how much discharge is being made and what it looks like? I have no infections or stds, I've been tested. Hormones?

Why is it that my Depo-Provera shot changes how much discharge is being made and what it looks like? I have no infections or stds, I've been tested. Hormones?

Hormones: Progesterone (the provera (medroxyprogesterone) in Depo-Provera provera (medroxyprogesterone)) causes the cervical mucous to thicken and vaginal secretions. ...Read more

22

22
Since April 21. I do cramp and have brown discharge. No blood no period. Is this the hormonal change of Depo-Provera or should I be worried?

Since April 21. I do cramp and have brown discharge. No blood no period. Is this the hormonal change of Depo-Provera or should I be worried?

Probably normal: If have have received your Depo-Provera at the appropriate times, the brown discharge is most likely blood and is a common side effect with depo-provera. ...Read more

24

24
I was on the Depo-Provera shot then changed to desogen (ethinyl estradiol and desogestrel) but stopped due to nausea so how long should bleeding last?

I was on the Depo-Provera shot then changed to desogen (ethinyl estradiol and desogestrel) but stopped due to nausea so how long should bleeding last?

Hard to say: Many women will bleed for as long as 3 months with depo-provera, despite taking the Desogen (ethinyl estradiol and desogestrel) or not. It will generally improve with subsequent injections, but can take a couple of shots to improve. ...Read more

25

25
If the Depo-Provera provera (medroxyprogesterone) (?) birth control is incorrectly injected will it still do its job or is there a risk of pregnancy. Recent mood changes/cravings

Depo provera (medroxyprogesterone): What does it mean by incorrectly injecting depo-provera? It's an intramuscular injection so I would think if it is injected in the muscle, it should work just fine. ...Read more

27

27
Is the Depo-Provera shot good?

Is the Depo-Provera shot good?

Depo: Yes is good. Do shot every 11-13 weeks. Needs a negative pregnancy test before the 1st shot, and if you are late for the shot (more than 13 weeks). Cannot smoke, should not have high blood pressure, or history of blood clots. I like to check blood pressure on each shot. You period maybe irregular initially, but eventually you won't have period as long as you are using depo. ...Read more

28

28
Is being on Depo-Provera bad for me?

Your Choice: That is an impossible question to answer if you want specifics to your body, your life, your health, etc. In general, Depo-Provera is a very safe, effective form of birth control. ...Read more

30

30
What is it like to get a Depo-Provera shot?

An injection: If you are referring the the birth conrol shot, it is called depo-provera. It is a shot given every three months to prevent pregancy. There are possible side effects and you should educate yourself about those before you get it. Go to http://www. Acog. Org/~/media/for%20patients/faq159.Pdf? Dmc=1&ts=20120922t1830582752
for more information. ...Read more

Dr. Francine Mosley
931 Doctors shared insights

Provera (Definition)

Provera is a progestin-based agent which is a kind of women's ...Read more